MAUDE Adverse Event Report: CENTINEL SPINE, LLC. INFERIOR END PLATE MEDIUM 0-STERILE; PROSTHESIS, INTERVERTEBRAL DISC

CENTINEL SPINE, LLC. INFERIOR END PLATE MEDIUM 0-STERILE; PROSTHESIS, INTERVERTEBRAL DISC
Model Number PDL-M-IP00S
Medical Device Problem Code Expulsion (2933)
Health Effect - Clinical Code Vertebral Fracture (4520)
Date of Event 02/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided indicates a 2-level l4/5 and l5/s1 patient suffered a prodisc l inlay expulsion at l5/s1.The patient also suffered bilateral pedicle fractures at l4 and l5.It is unknown whether the inlay expulsion or fractures occurred first or if one caused the other.It is unknown when the expulsion and fracture occurred.The surgeon estimated approximately 1 year post op.Imaging confirmed fracture and inlay expulsion around (b)(6) 2022.No specific patient symptoms were indicated by the surgeon.The patient imaging suggests the bone may be sclerotic.Surgeon peer to peer discussion and imaging review suggested the fractures be secured with screws through revision.The inlay expulsion may have been caused by the positioning of the superior endplate.Immediate post op imaging showed the superior endplate was in a more anterior position that the inlay and inferior endplate.The sacral slope and angle may have introduced sheer force to expel the inlay.The patient underwent revision by another unknown surgeon on an unknown date.The revision removed the l5/s1 prodisc l device and replaced it with a fusion cage.The l4/l5 prodisc l was left in place.Posterior fixation was added from l4 to s2 as well.Dhr review did not find any problems in manufacturing which may have contributed to the event.Complaint history found the rate of complaints and harms for inlay expulsion to be remote.Review of the dfmea identified inlay expulsion as a hazardous situation which can lead to multiple harms.One of the two prodisc l devices was removed, but there is no indication this device was available for retrieval.No device evaluation could be performed.Investigation conclusions: there may be multiple factors to this complaint.Based on previous complaints, the implant positioning and surgical technique used to align the prodisc l components for the axis of rotation may have been a significant factor.This has been indicated in prior complaints and through prior investigations.Additionally the patient's lifting episode and possible heavy lifting may have contributed to the inlay expulsion and/or fractures.The patient's sclerotic bone may have been a contributing comorbidity as well.This submission is for 1 of 6 devices involved in this event.
 
Event or Problem Description
A patient received a 2-level prodisc l construct at l4/5 and l5/s1 on (b)(6) 2020.The patient had a lifting episode at the onset of symptoms approximately 1 year post-op.The patient x-ray imaging showed bilateral pedicle fractures of l4 and l5 as well as inlay expulsion of the l5/s1 prodisc l implant.Peer to peer review of the patient suggested there was no space between the facets of the involved vertebrae which placed stress along the pedicles.A heavy lifting activity could have created the force to cause the bilateral fractures.In (b)(6) 2022 the patient underwent revision by a different unknown surgeon to remove the prodisc l implant from l5/s1 and replace it with an unknown fusion cage with integrated fixation.The patient also received posterior fixation from l4 to s2.

Brand Name
INFERIOR END PLATE MEDIUM 0-STERILE
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
CENTINEL SPINE, LLC.
900 airport rd, suite 3b
west chester PA 19380
Manufacturer (Section G)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
Manufacturer Contact
jason smith
900 airport rd, suite 3b
west chester, PA 19380
4848878810
MDR Report Key13792268
Report Number3007494564-2022-00007
Device Sequence Number13861238
Product Code MJO
UDI-Device Identifier00843193111753
UDI-Public00843193111753
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P050010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberPDL-M-IP00S
Device Lot NumberH457673
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2022
Initial Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale